As this website has fast become my only and most reliable source of diabetic comradrie, I am looking for some feedback.
I have had some neuropathy in my toes for a few years now… No apparent circulation problems, just the tingly numb thing in the toes. OK. I can deal with it. I know how to watch for wounds and keep my feet clean etcetc.
BUT, with the toe thing, i have occassional leg pain… and this past week, while dealing with a nasty sinus infection, i’ve had really wicked leg pain, like, sharp then dull ache, radiating sort of pain from my inner leg, (inner top of calf up to inner thigh just above the knee, then a cold prickly feeling on the front of my thigh) this comes and goes for the last several days.
Being a cubicle jockey, I am forever terrified of getting deep vein thrombosis (blood clots) Although this has never happened to me… I am a hypochondriac of epic proportions.
Can anyone with a working knowledge of muscles and all that tell me if this particular pain sounds like anything they know of? Maybe a pinched nerve in my back? Or more neurpoathy symptoms or … what?
I am ready to go admit myself for xrays or something extreme… which i cannnot afford!!
I was complaining of the same types of symptoms recently. I had my own hypocondriac/paranoid responses myself. I am working on lowering my A1c, I have only had D for 6 years. I am having more controlled days, but recently had over a year of troubling highs. After 5 days of antibiotics for a tooth infection, I had a day of lows and high heart rate. Then highs and leg cramp/twitches with sore feet. (feet have been sore for a few months) I cried to my husband that I was having “leg headaches”. Grrr… I am trying to lower my carb intake. I went a year bouncing between 200-300. I am hoping that the antibiotics will help my control. Good luck!
it sounds like a situation that i had some years go (and still have occasionally). i ignored it and hopped that it would go away for a while, that really never works. on you profile you explained about you extremes in letting you bs go for a while… that also sounds like the same place that i was in. i firmly believe that they are related, and like most things, it will linger for a while after your bs gets straitened out. i am not an authority, i just have been there. i did not have seizures, but i lost my ability to “feel” a low. i ran everything high for a while to try to get the adrenal response back… which i have gotten, but i developed some very bad habits in the process. the one thing that has really helped my leg pain is walking. i walk to and from work every day, cold, snow rain, or shine… it is about a mile and a quarter each way, not huge, but it has really helped, plus i get to think out my day before i get there…
that’s what i’ve been starting! plus lots of aspirin (see: fear of blood clots, lol) I walk up and down the 4 flights of stairs at work whenever i can, then stretch, but that seems to aggravate it a little, which makes me think even more that it’s muscular, but i dont know !
i would definitely go to the doctor: these sound exactly like the symptoms i had right before my doc diagnosed peripheral neuropathy
If your BG has been high you may need your electrolytes checked. Low magnesium, potassium or salt can cause the leg issue’s,
Also and I have no idea why when I get sinus problems I also get leg cramps I will ask my internist about it next week when I see her and let you know what she says. I found it odd you mentioned battling one I just got over one and had the same issue with my legs.
With thrombosis it is scary but there are some pretty straight signs. The area of blockage usually feels warm to the touch and most of the time there is discoloration at the site of the thrombosis. I do not have any detectable peripheral neuropathy in my legs but I don’t know that does not mean there is no circulation issues which is what you also may want to have a vascular ultrasound to check.
Try eating something rich in those 3 electrolytes, getting your BG as normal as you can and see if there is any difference.
You should see your doc right away as Dave said.
Also be careful if your Anemic I am and that can cause muscle pain and twitching also. Aspirin can make this worse in an anemic so have them check your blood iron levels as well as your stored iron.
It is always safer if we do not know to have it checked. I know it is expensive but if it is something worse it will be more expensive later.
Hope you feel better soon
peer review is a good thing. i was not in any way trying to say emulate me by ignoring it. i was more in the realm of telling you my problem. i agree, see a dr. more than not. better safe then sorry…